PL EN


Preferences help
enabled [disable] Abstract
Number of results
2012 | 66 | 4 | 71–75
Article title

Rhabdomyolysis induced by lipid-lowering therapy in patients with end-stage renal failure maintained on continuous ambulatory peritoneal dialysis – clinical implications

Content
Title variants
PL
Rabdomioliza indukowana lekami hipolipemizującymi u chorych z terminalną niewydolnością nerek leczonych ciągłą ambulatoryjną dializą otrzewnową – wnioski kliniczne
Languages of publication
EN
Abstracts
EN
The cases of rhabdomyolysis induced by lipid-lowering therapy in three patients with end-stage renal failure undergoing continuous ambulatory peritoneal dialysis (CAPD) are presented. In most of the cases, the diagnosis of rhabdomyolysis was not problematic regarding their typical clinical symptoms and laboratory examinations. One patient, presumably due to diabetic neuropathy, did not experience typical muscle pain but only asthenia, abdominal pain and an enhanced serum kinase creatine level. Lipid-lowering drug cessation and intensifi cation of the CAPD scheme were eff ective in all the cases. In certain cases LDL-apheresis was required. The high frequency of lipid disturbances and an enhanced cardio-vascular risk among CADO patients are reasons for the wide-spread use of lipid-lowering agents in this group of patients. Analysis of potential drug interactions, and diagnostic alertness (with watchful observation of atypical symptoms) are required because of the possibility of rhabdomyolysis occurrence as a side eff ect of this method. Interruption of lipid-lowering therapy with intensifi cation of the peritoneal dialysis scheme are suffi ciently eff ective treatment of iatrogenic rhabdomyolysis among CAPD patients. Persistent hyperlipidaemia with an individual’s predisposition to myolysis after diff erent lipid-lowering agents remain a therapeutic problem.
PL
Praca przedstawia przebieg rabdomiolizy wywołanej stosowaniem farmakoterapii hipolipemizującej u trzech chorych ze schyłkową niewydolnością nerek, leczonych nerkozastępczo metodą ciągłej ambulatoryjnej dializy otrzewnowej (CADO). Dwóch chorych prezentowało klasyczne objawy kliniczne rabdomiolizy, co w połączeniu z wynikami badań laboratoryjnych stanowiło oczywistą podstawę rozpoznania. W przypadku trzeciego chorego, prawdopodobnie w efekcie współistniejącej neuropatii cukrzycowej, nie występowały typowe bóle mięśniowe, a jedynie osłabienie mięśni, bóle brzucha i podwyższony poziom kinazy kreatynowej w surowicy. U wszystkich chorych uzyskano poprawę w wyniku odstawienia leku hipolipemizującego i intensyfi kacji schematu dializy otrzewnowej. W wybranych przypadkach w dalszej obserwacji konieczne było zastosowanie LDL-aferezy. Duża częstość występowania zaburzeń lipidowych oraz zwiększone ryzyko schorzeń sercowo-naczyniowych wśród chorych leczonych nerkozastępczo są powodem szerokiego stosowania leków hipolipemizujących w tej grupie osób. Możliwość wystąpienia rabdomiolizy jako powikłania takiego leczenia wymaga od lekarza analizy potencjalnych interakcji lekowych oraz czujności diagnostycznej, w tym bacznej obserwacji atypowej symptomatologii. Przerwanie leczenia hipolipemizującego oraz intensyfi kacja dializy otrzewnowej są wystarczająco efektywnym sposobem leczenia jatrogennej rabdomiolizy u chorych CADO. Problemem terapeutycznym nadal pozostaje utrzymująca się hiperlipidemia, przy równoczesnej osobniczej skłonności do występowania miolizy po różnych preparatach z grupy leków hipolipemizujących.
Discipline
Publisher

Year
Volume
66
Issue
4
Pages
71–75
Physical description
Contributors
  • Department of Internal Medicine, Diabetology and Nephrology School of Medicine with the Division of Dentistry in Zabrze Medical University of Silesia in Katowice 13/15 3-go Maja 41-800 Zabrze, Poland tel. +48 32 271 25 11 fax +48 32 271 46 17, jzywiec@sum.edu.pl
  • Department of Cardiovascular Sciences, University of Leicester, Clinical Sciences Wing, Glenfi eld General Hospital, Leicester
  • Department of Internal Medicine, Diabetology and Nephrology School of Medicine with the Division of Dentistry in Zabrze Medical University of Silesia in Katowice
  • Department of Internal Medicine, Diabetology and Nephrology School of Medicine with the Division of Dentistry in Zabrze Medical University of Silesia in Katowice
References
  • 1. Wanner C., Frommherz K., Horl W.H. Hyperlipoproteinemia in chronic renal failure: pathophysiological and therapeutic aspects. Cardiology 1991, 78: 202–217.
  • 2. Strippoli G.F., Navaneethan S.D., Johnson D.W. et al. Eff ects of statins in patients with chronic kidney disease: meta-analysis and meta-regression of randomised controlled trials. BMJ 2008; 336: 645–651.
  • 3. Yukawa S., Mune M., Yamada Y., Otani H., Kishino M., Tone Y. Ongoing clinical trials of lipid reduction therapy in patients with renal disease. Kidney Int. Suppl. 1999, 71: S141–S143.
  • 4. Charatan F. Bayer decides to withdraw cholesterol lowering drug. BMJ 2001, 323: 359.
  • 5. Wanner C. HMG-CoA reductase inhibitor treatment in renal insuffi ciency. Nephrol. Dial. Transplant. 1996, 11: 1951–1952.
  • 6. Mogyorosi A., Bradley B., Showalter A., Schubert M.L. Rhabdomyolysis and acute renal failure due to combination therapy with simvastatin and warfarin. J. Intern. Med. 1999, 246: 599–602.
  • 7. Weissgarten J., Zaidenstein R., Fishman S. et al. Rhabdomyolysis Due to Bezafi - brate in CAPD Patients. A Role for Dihydropyridine Drugs? Perit. Dial. Int. 1999; 2: 180–182.
  • 8. Navaneethan S.D., Nigwekar S.U., Perkovic V. et al. HMG CoA reductase inhibitors (statins) for dialysis patients. Cochrane Database Syst Rev. 2009 Jul 8; (3): CD004289.
  • 9. Bedani P.L., Perini L., Gilli P. Acute rhabdomyolysis and hemoglobin reduction after bezafi brate overdose in hyperlipidemic patients on hemodialysis. Nephron 1994, 68: 512–513.
  • 10. Harper C.R., Jacobson T.A. The broad spectrum of statin myopathy: from myalgia to rhabdomyolysis. Curr. Opin. Lipidol. 2007; 18: 401–408.
  • 11. Tomaszewski M., Żukowska-Szczechowska E., Żywiec J., Grzeszczak W. Transient anuria in a patient with chronic renal failure and liver aff ection after a single oral dose of diclofenac. Nephron 2001, 88: 287–288.
  • 12. Stefanovic V., Bogicevic M., Mitic M. Myoglobin elimination in end-stage kidney disease patients on renal replacement treatment. Int. J. Artif. Organs 1993, 16 (9): 659–661.
  • 13. Gupta A., Thompson P.D. The relationship of vitamin D defi ciency to statin myopathy. Atherosclerosis 2011; 215: 23–29.
  • 14. Ohta M., Kawano H., Notsu T., Naba H., Imada K. Eicosapentaenoic acid attenuates statin-induced ER stress and toxicity in myoblast. Biochem. Biophys. Res. Commun. 2012; 424: 301–307.
  • 15. Harper C.R., Jacobson T.A. Evidencebased management of statin myopathy. Curr. Atheroscler. Rep. 2010; 12: 322–330.
  • 16. Thiery J., Seidel D. Safety and eff ectiveness of long-term LDL-apheresis in patients with high risk. Curr. Opin. Lipidol. 1998, 9: 521–526.
  • 17. Gordon B.R., Saal S.D. Clinical experience and future directions for low-density lipoprotein in the United States. Ther. Apher. 1997, 1: 249–252.
Document Type
article
Publication order reference
Identifiers
YADDA identifier
bwmeta1.element.psjd-ceedb0da-07c0-4e1e-971a-d2b328b3e703
JavaScript is turned off in your web browser. Turn it on to take full advantage of this site, then refresh the page.